Alert archive / New York / Tornado Warnings in 2025

Tornado Warning 12, NWS Binghamton, NY

September 4, 2025Oneida County, New York

NWS Binghamton, NY issued this tornado warning at Sep 4, 2025, 6:18 PM EDT for Oneida County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2025, 6:18 PM EDT (22:18 UTC)
Expired
Sep 4, 2025, 6:45 PM EDT
In force
27 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Sep 4, 2:40 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 4, 2:40 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
240 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A cold front is expected to move through the area  bringing
showers and isolated thunderstorms into the evening hours.
Another cold frontal boundary passage will bring additional
showers Saturday. High pressure then builds into the region
early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...

A band of showers and isolated thunderstorms this afternoon
currently is near I-81 as of 2:30 pm 9/4. This band of showers
will continue to move eastward through the remainder of the
afternoon into the evening hours. Instability and shear are
still somewhat disconnected for anything more than an isolated
threat of gusty winds with any thunderstorms. Timing of the rain
chances is slightly faster then model consensus given typical
biases with the Hi-res models. Temperatures tonight will depend
on the amount of clearing with 40's and 50's for most of the
region.

A temporary break is then anticipated as the cold front washes
out to our east. Sunshine should return Friday with temperatures
warming close to 80 in spots.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...

Another cold front will slowly move through the area Friday
night and Saturday. Enough lift looks to be present to generate
some needed light to moderate showers near and ahead of the
front. Frontal timing makes the temperature forecast on Saturday
tricky with potentially a 20-30 degree spread for highs across
the region. Warmest values will be in NE PA and the western
Catskills. Slow clearing and a bit cooler behind the front.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

High pressure slowly builds into the region early next week with
sunny skies and clear nights. Fairly pleasant daytime
temperatures in the 60's and low 70's. However, a fairly
favorable setup for radiational cooling appears possible
Tuesday morning. Lowered temperatures a bit from our NBM which
can be high biased in these cases. Some mid to upper 30's are
forecasted which would promote some frost.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A line of showers and thunderstorms is moving through currently
and have already impacted ITH and ELM. SYR, BGM, and AVP will
see the thunderstorms move through between 18Z and 19Z with BGM
and SYR more likely to see some lightning. RME will see the
thunderstorms move through closer to 19Z. Behind the main line,
there will be spotty showers continuing with lowering cigs to
MVFR and near IFR for the terminals at higher elevations.

Skies begin to clear tonight after 5Z for most of the area so
fog development is likely. ELM is likely to see LIFR tonight for
a while, with chances of fog at AVP, ITH, and RME with IFR
likely at some point after 8Z. Lower confidence exist at BGM
and SYR likely does not fog. Once fog clears tomorrow by 13Z,
winds pick up but VFR conditions expected at all terminals.

Outlook...

Friday...Lingering showers possible early, with associated
occasional restrictions. Becoming VFR in the afternoon.

Saturday...Scattered showers may bring occasional restrictions.

Sunday...Mainly VFR, but a few lake effect rain showers and/or
clouds across Central NY may result in occasional restrictions.

Monday into Tuesday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...AJG
Hazardous weather outlook, Sep 4, 5:29 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
529 PM EDT Thu Sep 4 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-052130-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
529 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 4, 2:33 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Binghamton NY
233 PM EDT Thu Sep 4 2025

NYZ009-041915-
Northern Oneida NY-
233 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
315 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Boonville, Forestport, Steuben, Florence, Ava, Remsen, Alder
Creek, Taberg, and Hawkinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4355 7510 4331 7516 4329 7587 4330 7585
      4330 7587 4332 7587 4333 7589 4348 7581
      4342 7553 4361 7511
TIME...MOT...LOC 1832Z 242DEG 38KT 4337 7570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJM
Special weather statement, Sep 4, 4:36 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
436 PM EDT Thu Sep 4 2025

NYZ044-045-055-056-042115-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
436 PM EDT Thu Sep 4 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BROOME...SOUTHEASTERN
CORTLAND...SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO COUNTIES
THROUGH 515 PM EDT...

At 435 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willet to Lisle to near Newark Valley to
near Little Meadows. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Maine, Nanticoke, Port
Dickinson, Greene, Oxford, and Cincinnatus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4231 7567 4200 7590 4200 7620 4233 7612
      4255 7596 4262 7576 4256 7562 4247 7556
TIME...MOT...LOC 2035Z 231DEG 26KT 4246 7596 4233 7601 4220 7611 4201
7617

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MJM
Special weather statement, Sep 4, 5:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Binghamton NY
549 PM EDT Thu Sep 4 2025

NYZ009-042230-
Northern Oneida NY-
549 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
630 PM EDT...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taberg, or 8 miles east of Camden, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boonville, Steuben, Ava, Taberg, Stokes Corner, Point Rock, North
Western, Pixley Falls State Park, Frenchville, and Glenmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4349 7525 4331 7524 4329 7564 4330 7571
      4344 7572 4346 7569 4342 7553 4352 7531
TIME...MOT...LOC 2149Z 252DEG 28KT 4338 7558

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MJM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:11 PM EDTSevere Thunderstorm WarningBGMOnondaga49 min
Sep 4, 2:33 PM EDTSpecial Weather StatementBGMOneida42 min
Sep 4, 4:36 PM EDTSpecial Weather StatementBGMBroome, Chenango39 min
Sep 4, 5:49 PM EDTSpecial Weather StatementBGMOneida41 min
Sep 4, 7:08 PM EDTSevere Thunderstorm WarningBGMLuzerne52 min

Nearby

Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.